Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 22, 2020, 4:04 PM EDT for Coweta County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2020, 4:04 PM EDT (20:04 UTC)
- Expired
- May 22, 2020, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
798
WWUS82 KFFC 222004
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Fri May 22 2020
GAZ052-053-222030-
Coweta GA-Heard GA-
404 PM EDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
NORTHEASTERN HEARD COUNTIES UNTIL 430 PM EDT...
At 404 PM EDT...a strong thunderstorm was over Handy, or 9 miles
northeast of Franklin...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, East Newnan, Dunaway Gardens, Plant Yates, Arnco-Sargent,
Roscoe, Powers Crossroads, Handy and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3344 8495 3344 8494 3346 8491 3351 8480
3349 8466 3337 8472 3332 8476 3332 8503
3340 8504
TIME...MOT...LOC 2004Z 251DEG 18KT 3337 8498
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 22, 3:50 PM EDT, 14 minutes earlier.
Area forecast discussion, May 22, 3:50 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 350 PM EDT Fri May 22 2020 .SHORT TERM /Tonight through Saturday Night/... OH Valley closed upper low pulls northeast tonight and early Saturday...as upper ridge builds over the area through the remainder of the period. We remain on the southern fringes of this low with a moist and generally unstable air mass prevailing. A thunderstorm complex that had affected north GA was pulling east of the forecast area this afternoon. With abundant sunshine over the remainder of the area...thunderstorm development was beginning over central counties. Convection should diminish during the overnight...but have kept some low pops across the far north close to the upper low. Saturday should see more of a diurnal pattern as the ridge builds over north and central GA. 41 .LONG TERM /Sunday through Friday/... Long-term forecast trends remain somewhat unsettled despite general trend dominated by upper ridging anchored along the east coast. Forecast area remains on the southwestern periphery of the ridge with better subsidence to the north and east. Should see at least isolated to scattered convection each day with a diurnal bias. Low- level flow becomes east to southeasterly by Monday which may help to moderate the potential warmth under the edge of the upper ridge. 20 && AVIATION... 18Z Update... VFR expected through the afternoon. This afternoon/evening chances for SHRA/TSRA increase again after about 20Z through the early overnight hours, although confidence is low on best timing/coverage. Southwest winds this afternoon with occasional gusts...diminishing after 00z. Some scattered mvfr possible 10z to 14z. //ATL Confidence...18Z Update... Confidence medium on SHRA/TSRA coverage. Confidence medium to high on all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 88 66 89 / 30 30 20 40 Atlanta 66 87 67 88 / 30 30 20 40 Blairsville 60 82 61 82 / 40 40 20 40 Cartersville 64 87 65 88 / 30 30 20 40 Columbus 67 92 68 92 / 30 20 20 40 Gainesville 64 85 66 87 / 30 30 20 40 Macon 65 91 68 91 / 30 20 20 30 Rome 64 88 65 89 / 30 30 20 40 Peachtree City 64 89 66 89 / 30 30 20 40 Vidalia 69 93 71 93 / 30 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 8 PM EDT this evening for the following zones: Banks...Clarke...Madison...Oglethorpe...Wilkes. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, May 22, 11:45 AM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1145 AM EDT Fri May 22 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1145 AM EDT Fri May 22 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms, some strong, are likely though this evening, mainly over north Georgia. Lightning, small hail, brief heavy rain and gusty winds are possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms are possible again Saturday through Thursday with the highest chances on Sunday and Monday. Some storms could be strong on Sunday and Monday with lightning, heavy rain and gusty winds possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, May 22, 3:00 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Fri May 22 2020
GAZ027-038-221915-
Madison GA-Oglethorpe GA-
300 PM EDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN OGLETHORPE COUNTIES UNTIL 315 PM EDT...
At 300 PM EDT...a strong thunderstorm was over Watson Mill Bridge
State Park, or 10 miles southeast of Danielsville...moving east at 30
mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Comer, Carlton, Watson Mill Bridge State Park, Point Peter and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3395 8310 3411 8317 3414 8306 3412 8305
3411 8303 3410 8304 3408 8300 3405 8299
3403 8293 3401 8294 3401 8291 3398 8286
3399 8284 3398 8281
TIME...MOT...LOC 1900Z 258DEG 27KT 3405 8307
HAIL...0.88IN
WIND...50MPHLocal storm report, May 22, 3:10 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG 1 S PENDERGRASS 34.15N 83.68W
05/22/2020 JACKSON GA DEPT OF HIGHWAYS
THE HIGHWAY DEPARTMENT IN JACKSON COUNTY REPORTED A
TREE BLOWN DOWN ACROSS THE ROADWAY BLOCKING BOTH LANES
ON COTTAGE LOOP NEAR THE INTERSECTION OF HIGHWAY 332 AND
BROOKS LOOP.
&&
EVENT NUMBER FFC2000677
20Special weather statement, May 22, 3:16 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Fri May 22 2020
GAZ038-039-221945-
Wilkes GA-Oglethorpe GA-
316 PM EDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKES AND
NORTHEASTERN OGLETHORPE COUNTIES UNTIL 345 PM EDT...
At 316 PM EDT...a strong thunderstorm was over Point Peter, or 9
miles southwest of Elberton...moving east at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Vesta, Norman and Point Peter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3391 8270 3388 8302 3402 8302 3404 8297
3403 8293 3401 8294 3401 8291 3400 8291
3400 8288 3398 8286 3398 8285 3399 8284
3397 8278 3398 8272
TIME...MOT...LOC 1916Z 263DEG 21KT 3400 8297
HAIL...0.25IN
WIND...50MPHLocal storm report, May 22, 3:17 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND DMG 2 SE LEBANON 34.12N 84.48W
05/22/2020 CHEROKEE GA EMERGENCY MNGR
THE CHEROKEE COUNTY EMERGENCY MANAGER REPORTED A TREE
BLOWN DOWN ONTO A VEHICLE AND A MOBILE HOME CAUSING
SIGNIFICANT DAMAGE. NO INJURIES WERE REPORTED.
1250 PM TSTM WND DMG 2 NNW BIRMINGHAM 34.19N 84.34W
05/22/2020 CHEROKEE GA EMERGENCY MNGR
THE CHEROKEE COUNTY EMERGENCY MANAGER REPORTED 3 TREES
BLOWN DOWN ALONG UNION HILL ROAD.
1259 PM TSTM WND DMG 2 ESE UNION HILL 34.19N 84.36W
05/22/2020 CHEROKEE GA EMERGENCY MNGR
THE CHEROKEE COUNTY EMERGENCY MANAGER REPORTED A TREE
BLOWN DOWN ALONG AJ LAND ROAD.
&&
EVENT NUMBER FFC2000680
EVENT NUMBER FFC2000681
EVENT NUMBER FFC2000682
20Local storm report, May 22, 3:27 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TSTM WND DMG 3 ENE BANKS CROSSING 34.27N 83.42W
05/22/2020 BANKS GA DEPT OF HIGHWAYS
THE BANKS COUNTY HIGHWAY DEPARTMENT REPORTED A TREE
BLOWN DOWN ACROSS HIGHWAY 59 IN FRONT OF THE BEAVER DAM
BAPTIST CHURCH.
&&
EVENT NUMBER FFC2000683
20Special weather statement, May 22, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Fri May 22 2020
GAZ052-053-222030-
Coweta GA-Heard GA-
404 PM EDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
NORTHEASTERN HEARD COUNTIES UNTIL 430 PM EDT...
At 404 PM EDT...a strong thunderstorm was over Handy, or 9 miles
northeast of Franklin...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, East Newnan, Dunaway Gardens, Plant Yates, Arnco-Sargent,
Roscoe, Powers Crossroads, Handy and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3344 8495 3344 8494 3346 8491 3351 8480
3349 8466 3337 8472 3332 8476 3332 8503
3340 8504
TIME...MOT...LOC 2004Z 251DEG 18KT 3337 8498
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:41 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 49 min |
| May 22, 10:30 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Murray, Walker, Whitfield | 45 min |
| May 22, 11:15 AM EDT | Special Weather Statement | FFC | Bartow, Fannin, Floyd, Gilmer, Gordon, Murray and 1 more | 45 min |
| May 22, 12:00 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Dawson, Fannin, Gilmer, Lumpkin and 3 more | 30 min |
| May 22, 12:22 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 38 min |
| May 22, 12:38 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Fulton, Hall | 52 min |
| May 22, 1:17 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Hall, Jackson | 43 min |
| May 22, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 52 min |
| May 22, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Jackson, Madison | 50 min |
| May 22, 3:00 PM EDT | Special Weather Statement | FFC | Elbert | 15 min |
| May 22, 3:16 PM EDT | Special Weather Statement | FFC | Elbert | 29 min |
| May 22, 5:22 PM EDT | Special Weather Statement | FFC | Meriwether | 38 min |
| May 22, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 49 min |
| May 22, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 49 min |
| May 22, 5:43 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 47 min |
| May 22, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 52 min |
| May 22, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Pike, Spalding | 45 min |
| May 22, 6:19 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| May 22, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Taylor | 23 min |
| May 22, 6:30 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 30 min |
| May 22, 6:33 PM EDT | Special Weather Statement | FFC | Spalding | 27 min |
| May 22, 6:42 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 33 min |
| May 22, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 44 min |
| May 22, 6:51 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Wilcox | 24 min |
| May 22, 7:06 PM EDT | Special Weather Statement | FFC | Wilkinson | 39 min |
| May 22, 7:12 PM EDT | Special Weather Statement | FFC | Dooly | 33 min |
| May 22, 7:20 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Telfair | 25 min |
| May 22, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston | 46 min |
| May 22, 7:43 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs | 32 min |
| May 22, 7:49 PM EDT | Special Weather Statement | FFC | Telfair | 26 min |
| May 22, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 34 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.